MAUDE Adverse Event Report: ZIMMER BIOMET SPINE, INC. POLYAXIAL SCREW, DIA. 7.5MM X 50MM; VITALITY SPINAL FIXATION SYSTEM

ZIMMER BIOMET SPINE, INC. POLYAXIAL SCREW, DIA. 7.5MM X 50MM; VITALITY SPINAL FIXATION SYSTEM
Catalog Number 701M7550
Medical Device Problem Code Loosening of Implant Not Related to Bone-Ingrowth (4002)
Health Effect - Clinical Code Failure of Implant (1924)
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that a revision surgery was performed to address six vitality closure tops that migrated out of their mating bone screws post-operatively.The patient had received a t10-s2 posterior lumbar fusion, and the closure tops popped off at l5 to s2.The patient claims they did not fall.The revision was performed to re-instrument using larger screws of a different product.This is report nine of twelve for this event.
 
Additional Manufacturer Narrative
D4: the remainder of the udi number is unknown because the lot number is not available.D10: vitality closure tops (07.02010.001) x13; screws (701m6545) x5; screws (701m6550) x2; screws (701m7545) x1; screws (701m7550) x5; and titanium rod (07.02013.003) x2.Without a product return, no product evaluation is able to be conducted.The lot number is unknown; therefore the device history records are unable to be reviewed.Current information is insufficient to permit a valid conclusion about the cause of this event.If additional information is obtained that adds value to the relevant content of this report and/or a conclusion can be drawn, a follow-up report will be sent.Reference reports 3012447612-2024-00281 through 3012447612-2024-00292.
 
Additional Manufacturer Narrative
H6: additional method code: 4110.Additional information in h6: investigation type, findings, and conclusions.Device evaluation: the device was not returned; however, x-ray images were provided which show that several closure tops have migrated out of their screws.Root cause: a definitive root cause cannot be determined with the information provided.This event could possibly be attributed to not fully seating the closure tops against the rods.Dhr review: the lot number was not reported and the device was not returned, therefore a dhr review is unable to be performed.Device usage: this device is used for treatment.If additional information is obtained that adds value to the relevant content of this report, a follow-up report will be sent.
 
Event or Problem Description

Brand Name
POLYAXIAL SCREW, DIA. 7.5MM X 50MM
Common Device Name
VITALITY SPINAL FIXATION SYSTEM
Manufacturer (Section D)
ZIMMER BIOMET SPINE, INC.
10225 westmoor dr.
westminster CO 80021
Manufacturer (Section G)
ZIMMER BIOMET SPINE, INC.
10225 westmoor dr.
westminster CO 80021
Manufacturer Contact
teresa george
10225 westmoor dr.
westminster, CO 80021
3035018506
MDR Report Key20472219
Report Number3012447612-2024-00289
Device Sequence Number7353287
Product Code NKB
UDI-Device Identifier00880304867949
UDI-Public(01)00880304867949
Combination Product (Y/N)N
Initial Reporter StateCO
Initial Reporter CountryUS
PMA/510(K) Number
K171907
Exemption Number5645646
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Device Explanted Year2024
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/25/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Catalogue Number701M7550
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer Not provided
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date10/17/2024
Supplement Report FDA Received Date03/26/2025
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Hospitalization;
Patient SexMale
Patient EthnicityNon Hispanic